Alert archive / Mississippi / Red Flag Warnings in 2023

Red Flag Warning 4, NWS Jackson, MS

August 23, 202314 counties in Mississippi; 9 parishes in Louisiana

NWS Jackson, MS issued this red flag warning at Aug 23, 2023, 2:26 PM CDT for 14 counties in Mississippi; 9 parishes in Louisiana. It took effect at Aug 24, 2023, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2023, 2:26 PM CDT (19:26 UTC)
In effect from
Aug 24, 2023, 9:00 AM CDT
Expired
Aug 24, 2023, 8:00 PM CDT
In force
11 hr
Issued by
NWS Jackson, MS
All 23 counties

Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Forrest County, MS, Franklin County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Sharkey County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

052 
WWUS84 KJAN 231926
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
226 PM CDT Wed Aug 23 2023

LAZ015-023>026-MSZ053-054-059>064-072>074-240330-
/O.NEW.KJAN.FW.W.0004.230824T1400Z-230825T0100Z/
/O.CON.KJAN.FW.W.0003.000000T0000Z-230824T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
226 PM CDT Wed Aug 23 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH 
CENTRAL MISSISSIPPI... 
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT THURSDAY FOR 
PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH CENTRAL 
MISSISSIPPI... 

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Thursday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...Northeast up to 10 to 15 mph with gusts up to 15 to 20
  mph. 

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

LAZ007>009-016-MSZ040-041-047-240330-
/O.NEW.KJAN.FW.W.0004.230824T1400Z-230825T0100Z/
Morehouse-West Carroll-East Carroll-Madison LA-Issaquena-Sharkey-
Warren-
226 PM CDT Wed Aug 23 2023

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT THURSDAY FOR 
PORTIONS OF NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag 
Warning, which is in effect from 9 AM to 8 PM CDT Thursday. 

* AFFECTED AREA...Morehouse, West Carroll, East Carroll and
  Madison LA Parishes in Louisiana. Issaquena, Sharkey and Warren
  counties in Mississippi. 

* WIND...East up to 10 to 15 mph with gusts up to 15 to 20 mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
4 follow-up statements
678 
WWUS84 KJAN 240141
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
841 PM CDT Wed Aug 23 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
240945-
/O.CON.KJAN.FW.W.0004.230824T1400Z-230825T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
841 PM CDT Wed Aug 23 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
THURSDAY FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHWEST TO SOUTH 
CENTRAL MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas
  Concordia, Morehouse, West Carroll, East Carroll and Madison LA
  Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams,
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, Lamar, 
  Forrest, Issaquena, Sharkey and Warren counties in Mississippi. 

* WIND...East up to 10 to 15 mph with gusts up to 15 to 20 mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
586 
WWUS84 KJAN 240859
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
359 AM CDT Thu Aug 24 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
241700-
/O.CON.KJAN.FW.W.0004.230824T1400Z-230825T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
359 AM CDT Thu Aug 24 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR PORTIONS OF NORTHEAST LOUISIANA, 
SOUTHWEST TO SOUTH CENTRAL MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...East up to 10 mph with gusts up to 15 to 20 mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

CME
109 
WWUS84 KJAN 241523 AAA
RFWJAN

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
1023 AM CDT Thu Aug 24 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
242330-
/O.CON.KJAN.FW.W.0004.000000T0000Z-230825T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
1023 AM CDT Thu Aug 24 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHWEST TO SOUTH CENTRAL
MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...East up to 10 mph with gusts up to 15 to 20 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

SAS
&&

$$
792 
WWUS84 KJAN 241850
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
150 PM CDT Thu Aug 24 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
250300-
/O.NEW.KJAN.FW.W.0005.230825T1400Z-230826T0100Z/
/O.CON.KJAN.FW.W.0004.000000T0000Z-230825T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
150 PM CDT Thu Aug 24 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHWEST TO SOUTH CENTRAL
MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Friday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...East up to 10 mph with gusts up to 15 to 20 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

SAS 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Aug 23, 12:15 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 23, 12:15 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1215 PM CDT Wed Aug 23 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 951 AM CDT Wed Aug 23 2023

All is generally on track with the forecast for an upward trend in
high temperatures today and record heat. Morning regional raobs
show noticeable warming in the lower levels compared to yesterday
morning, and generally speaking, this should translate to the
hotter surface readings this afternoon compared to previous days.
Have made no significant adjustments to the near term forecast for
this update, and will keep heat related products and messaging
going as is. Otherwise, strong subsidence associated with the
dominant ridge should overwhelm any potential for deep moist
convection. /EC/

&&

.DISCUSSION...
Issued at 417 AM CDT Wed Aug 23 2023

Today and Tonight: Another day of record heat; including a few
record warm lows tonight, is expected through the period along with
the continuation of dry weather. Early morning surface analysis had
a ridge from the northeast across northern Mississippi. This ridge
axis will remain north of our CWA but become east/west oriented
through tonight. Early morning water vapor imagery/RAP analysis
showed the circulation around a large 598dam high centered over the
mid Mississippi valley that is progged to shift slightly to the
south through tonight. This ridging surface and aloft will help
maintain near full insolation again today of our warm airmass
sending afternoon highs back above 100F over most of our CWA.
Current temperatures were already running several degrees warmer
than this time last night and we will have the potential for setting
a few record warm low temperatures for the date.  Many record highs
were set yesterday and many more will be set again today. The most
likely sites to set new record highs for the date include; Tallulah-
Vicksburg, Jackson, Greenwood, and Hattiesburg. These hot
temperatures combined with humidity will lead to peak heat index
values between 110F and 115F. An Excessive Heat Warning is in effect
for our whole CWA today.

Some models showed some spotty convection this afternoon across our
southern zones but model consensus suggests this potential will
remain south of our CWA. The long stretch without any significant
rainfall has led to exceptionally dry fuels with KBDIs greater than
700 across the southern half of our CWA. The hot temperatures again
today will keep high fire danger a concern and numerous burn bands
remain in effect across our CWA. A Red Flag Warning is in effect
again today for our southern fire districts where open burning is
discouraged. /22/

Thursday through next Wednesday...

Current global guidance continue to show a mid/upper ridge that is
expected to remain anchored over the central CONUS for the next
couple of days. This ridge continues to show impressive 500mb and
700mb heights in the upper echelon of climatology for this time of
month. Because of this, Thursday looks to be the hottest day of the
extended period with sfc temps forecasted to approach or surpass all-
time records at multiple sites across central Mississippi with highs
in the 100s. The lack of sufficient cloud cover, along with
prolonged daytime heating will allow for several areas to experience
higher temperatures and heat indices up to 115 with higher indices
possible over the next several days. Given the ongoing dangerous
heat conditions, an Excessive Heat Warning remains in effect until 8
pm Thursday evening. Expect heat warnings to be extended as we head
into the weekend.

Some isolated showers and storms could make a brief appearance by
late Friday afternoon as the ridge starts to slowly retrograde
westward towards the Southern Plains. Most of the rain is expected
to stay south of I-20. Ongoing fire danger will likely continue
through the weekend due to extreme heat conditions, dry ground
conditions, and occasional wind gusts with daytime heating.

Relief is on the way on Sunday as global guidance highlight a East
Coast upper trough dragging a weak cold front southward across the
southeast US. This front will help cool down sfc temps across the
northern half of the area. Rain chances will unfortunately be
limited as we head into the next work week along this front. The
best chance for rain will likely be on Tuesday before tapering off
by Wednesday. /CR/

&&

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Wed Aug 23 2023

VFR conditions will prevail through Thursday. Considerable shallow
cumulus development will have fairly high cloud bases in the
well-mixed airmass. Expect mostly light northeast wind today to
veer to more southeasterly as we go into Thursday. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson      103  79 105  78 /   0   0  10  10
Meridian     103  78 102  75 /   0   0  10   0
Vicksburg    104  79 105  78 /   0   0  10  10
Hattiesburg  104  79 104  76 /  10  10  20   0
Natchez      103  79 105  78 /  10   0  20  10
Greenville   101  76 102  78 /   0   0   0   0
Greenwood    101  77 104  79 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Excessive Heat Warning until 8 PM CDT Thursday for MSZ018-019-
     025>066-072>074.

     Red Flag Warning until 8 PM CDT this evening for MSZ053-054-
     059>064-072>074.

LA...Excessive Heat Warning until 8 PM CDT Thursday for LAZ007>009-
     015-016-023>026.

     Red Flag Warning until 8 PM CDT this evening for LAZ015-023>026.

AR...Excessive Heat Warning until 8 PM CDT Thursday for ARZ074-075.

&&

EC/CR/EC
Hazardous weather outlook, Aug 23, 2:09 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
209 PM CDT Wed Aug 23 2023

ARZ074-075-MSZ018-019-025-034>036-041>043-048-049-055-056-065-066-
241915-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-
Holmes-Sharkey-Yazoo-Madison MS-Hinds-Rankin-Simpson-Smith-
Covington-Jones-
209 PM CDT Wed Aug 23 2023

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi,
northwest Mississippi, southeast Mississippi, and west central
Mississippi.

.DAY ONE...Tonight and Thursday

DANGEROUS HEAT
THREAT...Extreme
TIMING...Thursday

FIRE WEATHER
THREAT...Elevated
TIMING...Thursday

Thursday, extreme heat is expected with peak heat index values in
excess of 110 degrees for multiple days. Heat stroke continues to
be a major concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Thursday, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.
A historic heat wave is expected through the remainder of this
week and into the weekend with high temperatures surpassing
100 degrees for much of the area. All time record highs will be
in jeopardy at some locations. Heat index values as high as
105 to 115 degrees are possible.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ026>033-037>039-046-241915-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Kemper-
209 PM CDT Wed Aug 23 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Thursday

DANGEROUS HEAT
THREAT...Significant
TIMING...Thursday

FIRE WEATHER
THREAT...Limited
TIMING...Thursday

Thursday, dangerous heat expected with peak heat values in excess
of 110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Thursday, extra caution is advised with open burning due to a
combination of dry conditions and low humidity. Please heed any
local burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.
A historic heat wave is expected through the remainder of this
week and into the weekend with high temperatures surpassing
100 degrees for much of the area. All time record highs will be
in jeopardy at some locations. Heat index values as high as
105 to 115 degrees are possible.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064-072>074-
241915-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Warren-Claiborne-
Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
209 PM CDT Wed Aug 23 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Thursday

DANGEROUS HEAT
THREAT...Extreme
TIMING...Thursday

FIRE WEATHER
THREAT...Significant
TIMING...Thursday

Thursday, extreme heat is expected with peak heat index values in
excess of 110 degrees for multiple days. Heat stroke continues to
be a major concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Thursday, conditions are expected such that open burning should
not be attempted. Any wildfires will spread rapidly.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.
A historic heat wave is expected through the remainder of this
week and into the weekend with high temperatures surpassing
100 degrees for much of the area. All time record highs will be
in jeopardy at some locations. Heat index values as high as
105 to 115 degrees are possible.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ044-045-050>052-057-058-241915-
Leake-Neshoba-Scott-Newton-Lauderdale-Jasper-Clarke-
209 PM CDT Wed Aug 23 2023

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Tonight and Thursday

DANGEROUS HEAT
THREAT...Significant
TIMING...Thursday

FIRE WEATHER
THREAT...Elevated
TIMING...Thursday

Thursday, dangerous heat expected with peak heat values in excess
of 110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Thursday, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.
A historic heat wave is expected through the remainder of this
week and into the weekend with high temperatures surpassing
100 degrees for much of the area. All time record highs will be
in jeopardy at some locations. Heat index values as high as
105 to 115 degrees are possible.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

36

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

*FIRE WEATHER*
Extreme...Extreme wildfire conditions are anticipated with
 strong winds. Open burning should not be attempted and
 wildfires will spread very rapidly. Fire control will be
 very difficult, even for experienced fire fighters.
Significant...Conditions are expected such that open burning
 should not be attempted. Any wildfires will spread rapidly.
Elevated...Any open burning is discouraged due to increased
 wind, lower humidity, and recent dry conditions.
 Remember to heed any local burn bans that are in effect!
Limited...Extra caution is advised with open burning due to
 lower humidity or very dry conditions.
 Remember to heed any local burn bans that are in effect!

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

Current Heat Information...
   https://www.weather.gov/jan/safe_ExtremeHeat

Fire Weather...
   https://www.weather.gov/jan/fireweather
Mississippi Forestry Commission...
   https://www.mfc.ms.gov/
Fire Weather Outlook...
   https://www.spc.noaa.gov/products/fire_wx/

Nearby

Red Flag Warnings in Mississippi, 2023Red Flag Warnings in Louisiana, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.